U.S. doctors online nowAsk doctors free
WI
A 20-year-old female asked:

I have mirena, (levonorgestrel) for 3years, and 5days ago i started 2weeks late period, very light bleeding, and the on the 4day stopped, the5thday i am heavily bleedin?

1 doctor answer2 doctors weighed in
Dr. Rixt Luikenaar
Obstetrics & Gynecology 25 years experience
Normal: Your risk for pregnancy with Mirena (levonorgestrel) is 1%. If you feel your strings and know it is in the right place i don't think you need to worry. It lasts 5 years. Breaktroughbleeding with Mirena (levonorgestrel) happens. If you feel strings wait a week; if still bleeding see your ob/gyn for an ultrasound to make sure it is in the right place. If cramping a lot; do the same!

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 30, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.